Yesterday afternoon was the big day to check my weight. Based on the title I won’t try to hold you in suspense. I’ve now lost 9 pounds out of my current 24 pound weight goal. I stood in shock and couldn’t believe what I was seeing. My doctor came up behind me and said, I think you need to move it a little to the left. What? Move it even more to the left than I thought. It was at this point I became delirious. I’m not sure what happened, but I think I knocked my pdoc and three nurses over as I did a happy dance up and down the hall. Finally I collapsed from exhaustion.
Psych meds are the strangest thing. Two weeks ago I went on Abilify. It turned me into Supermanic Man! I bounced around like a ball in a pinball machine. ( Uh, do they still have pinball machines or am I showing my age again? ) I was running on such little sleep you’d have sworn I was on crack. I was able to eat small healthy meals and I was getting exercise every day. I couldn’t sit still. I loved the high so I didn’t tell my pdoc about it because I was afraid she’d take me off of it.
Before I weighed myself yesterday, I walked into her office with my head held low. I admitted how my couple of weeks had gone, that I loved it and that’s why I didn’t call her. I was fully prepared to have my knuckles smacked with a ruler. But she didn’t. She said she understood and then said we need to make adjustments to my meds. What adjustment did she make? She doubled how much Abilify I’m to take each day. WHAT THE HELL??? I’m taking a med that is turning me into a madman and you are doubling it up?
Thinking how well the past couple of weeks felt, I can’t say I was disappointed. Unbelievably excited actually. But then she proceeded to tell me that this was one of those odd drugs that sometimes is better if you take more. As a recovery drug addict, the concept of taking less of my meds to get a high is just one I have a hard time grasping. I trust her, though, so here I am on my second day…we’ll see.
Yesterday was a very good day.